Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

What causes diarrhea,vomiting with abdominal pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5133 Questions
My son has no fever, congestion, or cough. He began vomiting Saturday for 16 hours and also had lower abdomen pain just above his pelvis. The vomiting suddenly stopped early Sunday morning and he began having a few bowel movements later that evening. I sent him to school yesterday and he seemed fine. Last night he had a bowel movement that looked very loose and milky white. I took him to Urgent Care and his doctor said that the milky looking stool was fat malabsorption and that he was just constipated and must have caught in a virus and that's why he had vomited. She didn't do any testing. She said to give him Miralax. About 3am this morning he began vomiting grey and had thick grey diarrhea. Now it has stopped again. He still has no fever, cough, or congestion.
Posted Tue, 4 Feb 2014 in General Health
Answered by Dr. Chobufo Ditah 57 minutes later
Brief Answer: Please, ask the doctor about miralax again Detailed Answer: Hi and thank you so much for trusting us with your health query. I am so sorry to hear about what your son has been going through. I hope he gets better soon. The most common cause of digestive symptoms like diarrhea, vomiting, abdominal pain, etc is a viral infection. They generally get resolved without need of any special medications. The main think is to ensure that you child eats and drinks enough fluids so as not to get dehydrated. Also, feeding well would help prevent weight loss. Miralax is actually used to treat constipation and not loose stools. I suspect there is a mixed up somewhere that needs to be addressed. Because the child has soft and loose stools, I will suggest that you suspend miralax and ask his doctor if for real that was his intention. It will simply aggravate the loose stools. In all, give much fluids and foods, suspend miralax and ask the doctor about it. Monitor and he would get better soon. I hope this addresses your query fully. Feel free to ask for clarifications and follow up if need be. I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: What causes diarrhea,vomiting with abdominal pain? 8 minutes later
what about the color of his vomit and diarrhea? is it possible for a child to have gallstones or a liver problem with just the intermittent vomiting and loose stool? the stomach pain was incredibly low. I'm talking just above his penis. he was actually pointing to his penis when I asked him where his stomach was hurting on Sunday. but now he doesn't seem to have any symptoms except vomiting last night again and diarrhea. I think the Miralax is to blame for the severe diarrhea now. he's ruined 3 pairs of underwear in the last 5 hours cause he thought he only needed to cart.
Answered by Dr. Chobufo Ditah 51 minutes later
Brief Answer: Unlikey to be liver or gall bladder Detailed Answer: Hi and thanks for following up with me. Diarrhea and vomiting related to the liver and gall bladder are often of a long standing duration. Rarely would it be something that starts just a few days back. The symptoms often come and go and this is what often raises the suspicion. If he should not get better and symptoms start going beyond those suggestive of acute viral illness, then we shall start looking into these options. Stop the miralax. Provide abundant fluids and monitor. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: What causes diarrhea,vomiting with abdominal pain? 17 minutes later
At the beginning of October he had a vomiting episode with no symptoms except stomach pain. he did dry heaves for hours. I took him to the emergency room and all they did was basic blood work, a chest x ray because his white cell count was up a little bit, and gave him fluids and sent us home. They prescribed him some zofran for nausea. I have been giving him that over the weekend and this morning. That is the only way I could get him to stop vomiting. He has had several sporadic events where he did some dry heaves into the trash can or suddenly threw up just one time and nothing else over the last 4 months. He has also been complaining of low back pain. I took him into the doctor for that one and a half weeks ago and they still did not do any testing, they told me to give him ibuprofen if he continued to complain about it.
Answered by Dr. Chobufo Ditah 4 minutes later
Brief Answer: Can you identify your son Detailed Answer: Please, I will like to have his age to help provide further answers to this. Thanks. Dr. Ditah, MD
Above answer was peer-reviewed by
Follow-up: What causes diarrhea,vomiting with abdominal pain? 1 minute later
Answered by Dr. Chobufo Ditah 8 minutes later
Brief Answer: NO, very unlikely to be liver/pancreas/gall bladde Detailed Answer: Hi an thanks for this information. Your child is young enough and the chances of having these condition are very very slim. I understand your concern but am also afraid you are pushing it too far. administered the measures we have discussed and let's see where this takes us to. There is actually nothing alarming that you have reported about your son to warrant these possibilities. Be cal and relaxed about this. Let's observe and we shall adjust appropriately. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor